Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 11, 2012, 9:58 AM CST for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2012, 9:58 AM CST (15:58 UTC)
- Expired
- Jan 11, 2012, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WGUS54 KHUN 111558 FFWHUN ALC079-083-089-103-111900- /O.NEW.KHUN.FF.W.0003.120111T1558Z-120111T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 958 AM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA... WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 100 PM CST * AT 957 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ATHENS...DECATUR...HARTSELLE...ARDMORE...FALKVILLE...FLINT CITY... PRICEVILLE AND TRINITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3499 8675 3431 8682 3431 8727 3500 8721 $$ KULA
1 follow-up statement
873 WGUS74 KHUN 111748 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1148 AM CST WED JAN 11 2012 ALC079-083-089-103-111900- /O.CON.KHUN.FF.W.0003.000000T0000Z-120111T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL-LIMESTONE AL-MADISON AL-MORGAN AL- 1148 AM CST WED JAN 11 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN MORGAN... NORTHWESTERN MADISON...LIMESTONE AND EASTERN LAWRENCE COUNTIES UNTIL 100 PM CST... AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAINFALL ACROSS WESTERN MORGAN...NORTHWESTERN MADISON...LIMESTONE...AND EASTERN LAWRENCE COUNTIES. ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE LIKELY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ATHENS...DECATUR...HARTSELLE...ARDMORE...FALKVILLE...FLINT CITY...PRICEVILLE AND TRINITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3499 8675 3431 8682 3431 8727 3500 8721 $$ SL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 6:36 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 11, 6:36 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 AM CST WED JAN 11 2012 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 431 AM CST WED JAN 11 2012/ EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED. RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE AREA THIS MORNING. BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY. BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE DAY WITH VALUES GENERALLY IN THE 50S. A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE. AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH WIND CHILL PROBABLY IN THE 20S DURING THE DAY. TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER TEMPS IS IN STORE FOR EARLY NEXT WEEK. MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT WEEK. KDW && .AVIATION... FOR 12Z TAFS...ALTHOUGH COLD FRONT IS STILL WEST OF BOTH HSV/MSL... LATEST RADAR DATA SUGGESTS THAT THE THREAT FOR ORGANIZED TSRA ACTIVITY HAS SHIFTED EASTWARD. WILL MAINTAIN VCTS/CB THRU 11/15Z AT HSV...AND KEEP VCSH IN FORECAST FOR REMAINDER OF PERIOD -- AND FOR ENTIRE PERIOD AT MSL -- AS THREAT FOR LIGHT SHRA WILL PERSIST WELL AFTER FRONTAL PASSAGE. ERRATIC CIGS CURRENTLY REPORTED AT BOTH AIRPORTS SHOULD EVOLVE INTO A UNIFORMLY BROKEN DECK OF MVFR STRATUS AFTER FRONTAL PASSAGE...WITH PREVAILING CIGS AROUND 2500 FT AGL BENEATH OVC050. SURFACE WINDS WILL INCREASE FROM THE SW AS FRONT PUSHES THRU REGION...WITH 15G25 KNOTS EXPECTED THRU EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY AND BACK TO SSW LATER THIS EVENING...BUT SHOULD REMAIN SUFFICIENTLY STRONG TO PREVENT CONCERN FOR REDUCED VSBY. REGARDLESS...CIGS WILL BEGIN TO LOWER LATE TONIGHT...AND WILL INDICATE THIS TREND BUT HOLD FORECAST IN THE MVFR RANGE OF 1500-2000 FT AGL. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 9:18 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 918 AM CST WED JAN 11 2012 ALZ001>010-016-TNZ076-096-097-120000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 918 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT MUCH OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS MORNING. WITHIN THE STRONGER STORMS...HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS. IN ADDITION... RAINFALL AMOUNTS OF 1/2 TO 1 INCH IN A SHORT PERIOD OF TIME COULD CREATE LOCALIZED FLASH FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY EXPERIENCED HEAVY RAINFALL OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE AWAY FROM THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO 15 DEGREE RANGE BY FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DD/DJN
In the hours before
Local storm report, Jan 11, 8:35 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM LIGHTNING N SCOTTSBORO 34.67N 86.03W
01/11/2012 JACKSON AL FIRE DEPT/RESCUE
LIGHTNING SPARKED A HOUSE FIRE IN THE 100 BLOCK OF LAUREL
STREET IN SCOTTSBORO. TIME ESTIMATED.
0415 AM FLOOD 6 WNW HUNTSVILLE 34.77N 86.68W
01/11/2012 MADISON AL STORM CHASER
FOUR INCHES OF FLOWING FLOOD WATER WAS REPORTED OVER
PLUMMER ROAD BETWEEN JOHN ROAD AND INDIAN CREEK.
&&
KULALocal storm report, Jan 11, 8:48 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL SOMERVILLE 34.47N 86.80W
01/11/2012 E0.50 INCH MORGAN AL TRAINED SPOTTER
DIME SIZED HAIL WAS REPORTED.
&&
KULASpecial weather statement, Jan 11, 8:49 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CST WED JAN 11 2012
ALZ006-007-111530-
MADISON-MORGAN-
849 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MORGAN COUNTIES UNTIL
930 AM CST...
AT 847 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIANA...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LACEYS SPRING.
WHITESBURG.
REDSTONE ARSENAL.
HUNTSVILLE...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3453 8686 3456 8684 3455 8679 3464 8679
3480 8668 3470 8644 3443 8668
TIME...MOT...LOC 1449Z 217DEG 15KT 3456 8670
SLSpecial weather statement, Jan 11, 9:27 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 AM CST WED JAN 11 2012
ALZ006-009-111615-
JACKSON-MADISON-
927 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 1015 AM CST...
AT 927 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...OR 13 MILES SOUTHEAST OF
HUNTSVILLE...MOVING NORTH AT 35 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GURLEY...PAINT ROCK.
GARTH...BROWNSBORO.
MAYSVILLE...TRENTON.
HOLLYTREE.
PRINCETON.
NEW MARKET.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3497 8611 3460 8628 3460 8631 3458 8630
3457 8633 3456 8631 3454 8631 3452 8633
3456 8654 3499 8645
TIME...MOT...LOC 1527Z 194DEG 28KT 3463 8640
SLSpecial weather statement, Jan 11, 9:28 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 AM CST WED JAN 11 2012
ALZ007-008-016-111615-
CULLMAN-MARSHALL-MORGAN-
928 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 1015 AM CST...
AT 923 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLY POND...MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRVIEW.
BAILEYTON.
HULACO...JOPPA.
RYAN CROSSROADS...ARAB.
EDDY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3415 8675 3444 8666 3436 8638 3425 8645
3425 8649 3424 8652 3423 8652 3421 8654
3418 8655 3412 8660
TIME...MOT...LOC 1528Z 198DEG 12KT 3419 8662
SLSpecial weather statement, Jan 11, 9:54 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST WED JAN 11 2012
ALZ006-009-TNZ096-097-111645-
FRANKLIN-JACKSON-LINCOLN-MADISON-
954 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN AND
MADISON COUNTIES UNTIL 1045 AM CST...
AT 948 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYLAND...OR NEAR MOORES MILL...MOVING NORTH
AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAZEL GREEN.
NEW MARKET...FISK.
PLEVNA.
LINCOLN.
ELORA...FRANCISCO.
FLINTVILLE...CRYSTAL SPRINGS.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3515 8615 3475 8634 3476 8663 3515 8653
3515 8637 3512 8636 3515 8635 3513 8635
3512 8632 3514 8631 3515 8633
TIME...MOT...LOC 1554Z 198DEG 26KT 3485 8646
SLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:38 AM CST | Special Weather Statement | HUN | Marshall | 37 min |
| Jan 11, 4:35 AM CST | Flash Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 4:46 AM CST | Special Weather Statement | HUN | Limestone | 44 min |
| Jan 11, 5:09 AM CST | Special Weather Statement | HUN | Marshall | 51 min |
| Jan 11, 7:22 AM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Jan 11, 7:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Jan 11, 7:30 AM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 8:05 AM CST | Special Weather Statement | HUN | Madison | 40 min |
| Jan 11, 8:24 AM CST | Special Weather Statement | HUN | Morgan | 51 min |
| Jan 11, 8:25 AM CST | Special Weather Statement | HUN | Morgan | 50 min |
| Jan 11, 8:27 AM CST | Special Weather Statement | HUN | Morgan | 48 min |
| Jan 11, 8:49 AM CST | Special Weather Statement | HUN | Madison | 41 min |
| Jan 11, 9:14 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 37 min |
| Jan 11, 9:27 AM CST | Special Weather Statement | HUN | Madison | 48 min |
| Jan 11, 9:28 AM CST | Special Weather Statement | HUN | Marshall | 47 min |
| Jan 11, 9:47 AM CST | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 3 hr |
| Jan 11, 9:54 AM CST | Special Weather Statement | HUN | Madison | 51 min |
| Jan 11, 10:11 AM CST | Special Weather Statement | HUN | Jackson | 49 min |
| Jan 11, 10:42 AM CST | River Flood Warning | HUN | Madison | 42 hr |
| Jan 11, 1:04 PM CST | Areal Flood Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 4 hr |
| Jan 11, 5:07 PM CST | Areal Flood Warning | HUN | Madison | 9 hr |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.